Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetes under control, have broken arm followed by swollen, shiny legs with red hot patches and tightness, Cellulitis ruled out. Cause?

I broke my arm recently and for the first time I have a condition,that has made my legs swollen,with big red hot patches and my legs are very shiny,also my skin on my legs is very tight and feels like is is ready to crack. My doctor has ruled out Celulitis. I take a 80 miligram of furosemide ,it helps ,but my legs stay the same condition The swelling hurts so much.I am a Type 2 diabetic,but have it under good control.I have an app ointment with someone ,the doctor recommended to look at my legs,but not until Sept 14 th.,so I have to stay this way for more then a month.This upsets me ,that I have to wait so long.I would greatly appreciate any help you can give me.My Screen name is YYYY@YYYY
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

It seems like the legs are more troubling than the broken arm.

It's not very clear if the problem is located to one limb or both the limbs. If the cause is unilateral perhaps vascular causes needs to be ruled out by a color Doppler scans. Bilateral swelling are most likely associated with systemic medical illness - renal system in particular.

I am not very sure if it is a good idea to wait till Sept 14th.

If I were to be your treating doctor, I would perform the initial evaluation like renal function test, hemogram along with Doppler study while continuing on frusemide. I also hope you are keeping your limbs elevated and cellulitis is been ruled out completely.

Hope this helps.

I wish you a speedy recovery

Answered: Fri, 24 Aug 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor